ABSTRACT: Sunitinib is an orally tyrosine kinase inhibitor currently approved by the Food and Drug Administration for the treatment of advanced renal cell carcinoma (RCC) and gastrointestinal stromal tumor. Several cutaneous toxicities have been observed with Sunitinib and among those scrotal cutaneous toxicity could affect 12.5% of patients after an average 66 days of exposure to treatment.
We report the first case of a female patient who develops vulvar toxicity during sunitinib treatment. Subjects and
A 68-year-old female patient was treated with sunitinib at standard dose of 50 mg/daily for four weeks on and two weeks off, for advanced clear cell RCC. During week 2 of the second cycle of sunitinib, the patient reported vulvar pain and itching.
Local examination revealed erythema of the outer lips and two erythematosus areas localized on the upper medial area of the legs. The sunitinib was discontinued, and the signs and symptoms disappeared completely seven days after drug interruption without any specific treatment.
Female genital cutaneous toxicity with sunitinib shows a similar behavior as found in males, and both should be carefully evaluated even if the treatment discontinuation is generally not required.
International journal of dermatology 02/2012; 51(2):221-2. · 1.18 Impact Factor